J.N. Reinaud, M.A. Sokolovskiy, X. Carton. Geostrophic tripolar vortices in a two-layer fluid: Linear stability and nonlinear evolution of equilibria. Physics of Fluids, 2017, v. 29, 036601 (16 pp).
We investigate equilibrium solutions for tripolar vortices in a two-layer quasi-geostrophic ﬂow. Two of the vortices are like-signed and lie in one layer. An opposite-signed vortex lies in the other layer. The families of equilibria can be spanned by the distance (called separation) between the two like-signed vortices. Two equilibrium conﬁgurations are possible when the opposite-signed vortex lies between the two other vortices. In the ﬁrst conﬁguration (called ordinary roundabout), the opposite signed vortex is equidistant to the two other vortices. In the second conﬁguration (eccentric roundabouts), the distances are unequal. We determine the equilibria numerically and describe their characteristics for various internal deformation radii.The two branches of equilibria can co-exist and intersect for small deformation radii. Then, the eccentric roundabouts are stable while unstable ordinary roundabouts can be found. Indeed, ordinary roundabouts exist at smaller separations than eccentric roundabouts do, thus inducing stronger vortex interactions. However, for larger deformation radii, eccentric roundabouts can also be unstable. Then, the two branches of equilibria do not cross. The branch of eccentric roundabouts only exists for large separations. Near the end of the branch of eccentric roundabouts (at the smallest separation), one of the like-signed vortices exhibits a sharp inner corner where instabilities can be triggered. Finally, we investigate the nonlinear evolution of a few selected cases of tripoles.
2019Yury G. Motovilov & Tatiana B. Fashchevskaya. Simulation of spatially-distributed copper pollution in a large river basin using the ECOMAGHM model // Hydrological Sciences Journal, Volume 64, Issue 6, 2019, P. 739-756.
2019A.I. Aleksyuk, V.V. Belikov. The uniqueness of the exact solution of the Riemann problem for the shallow water equations with discontinuous bottom // Journal of Computational Physics, vol. 390, 2019, pp. 232-248